MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX LOGICAL TRANSDUCERS; TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR

SMITHS MEDICAL ASD, INC. MEDEX LOGICAL TRANSDUCERS; TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR
Model Number MX960
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One unit was returned for investigation.Upon physical inspection, it was found that the complained issue could be duplicated.Dhr review was done, no issues related to the original complaint were found.
 
Event or Problem Description
It was reported that there four devices have no data to read.No additional information.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Other, other text: this remediation mdr was generated under protocol (b)(4), as a result of warning letter cms#(b)(4).No problem or issues were identified during the device history record review.Six units returned for investigation.Each unit had markings in black marker and/or tape as returned.Each unit was visually inspected using 10x magnification for physical damage with the following results: two were missing the plated pin insert connecting an output pin, one was missing an output pin along with missing plated insert pin for drain, the remaining were missing plated pin insert connecting to an input pin.During functional testing, five of the returned units were tested per internal test specification.Each unit failed the input or output impedance corresponding to the pin insert missing.To determine if the missing insert was the reason for failure a manual continuity test was completed on each unit and each passed the input and output resistance testing.With the pin insert missing the mating connector pin is too small to make contact with the connector pins on the transducer.During additional investigation, the complaint database was reviewed and there were no additional complaints for the lot numbers returned.Reviewed internal non-conformance for supplier issues related to purchased connector, no issues noted relating to issue found.Manually tried to pull pin inserts out of the transducer connector pins from returned units using a mating cable connector was unable to duplicate issue after multiple connections.Tried pulling inserts out with a pin gauge and was able to duplicate pull inserts out.Unable to determine the amount of usage prior to the inserts being pulled out of the connector although each unit appears to have been used prior to issue detected based on the writing on the units.The root cause of the reported issue could not be determined.No corrective actions planned at this time but will trend for future actions if required.

Brand Name
MEDEX LOGICAL TRANSDUCERS
Common Device Name
TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
NULL
6250 shier rings road
dublin OH 43016
Manufacturer Contact
jim vegel
6000 nathan lane north
jiangdong street
minneapolis, MN 55442
MDR Report Key13369412
Report Number3012307300-2022-01957
Device Sequence Number4034064
Product Code DRS
UDI-Device Identifier10351688502988
UDI-Public10351688502988
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K961404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMX960
Device Catalogue NumberMX960
Device Lot NumberLR419
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer04/25/2023
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown